Two-dimensional turbulent jet in a uniform, parallel stream

Research output: Contribution to journalArticlepeer-review


The turbulent jet in an infinite, parallel, and incompressible stream is considered. A coordinate-type perturbation expansion is developed and a method of series truncation applied to predict the downstream development of the mean flow. A constant eddy-viscosity coefficient across the jet is assumed, but its variation in the direction of streaming is obtained directly from the boundary-layer equations. The analysis differs considerably from any existing theory for jets in an external stream in that it is not an integral method and it does not require further assumptions about the character of the flow other than the one already mentioned. The solution derived compares favorably with the existing experimental results.

Original languageEnglish (US)
Pages (from-to)86-89
Number of pages4
JournalAIAA journal
Issue number1
StatePublished - Jan 1969

ASJC Scopus subject areas

  • Aerospace Engineering


Dive into the research topics of 'Two-dimensional turbulent jet in a uniform, parallel stream'. Together they form a unique fingerprint.

Cite this